Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 229, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2008, 8:10 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 8:10 PM EDT (00:10 UTC)
- Expired
- Jun 22, 2008, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Guilford County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:31 PM EDT | TSTM WND DMG | 4 Nw Kimesville, NC | ONE TREE DOWN ACROSS HOLTS STORE ROAD... NEAR NC HWY 61. |
| Jun 22, 8:31 PM EDT | HAIL 0.75 | 4 Nnw Kimesville, NC | PENNY SIZE HAIL REPORTED ALONG SHOE ROAD... NEAR THE GUILFORD/ALAMANCE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 230011
SVRRAH
NCC001-081-230100-
/O.NEW.KRAH.SV.W.0229.080623T0010Z-080623T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GIBSONVILLE...OR 8 MILES WEST OF
BURLINGTON...MOVING EAST AT 18 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GIBSONVILLE...
ELON COLLEGE...
ALAMANCE...GLEN RAVEN...
BURLINGTON...
GRAHAM...
SWEPSONVILLE...HAW RIVER...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3600 7926 3599 7927 3593 7927 3592 7927
3595 7967 3613 7967 3616 7926
TIME...MOT...LOC 0010Z 270DEG 16KT 3604 7956
$$
JO2 follow-up statements
000
WWUS52 KRAH 230044
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT SUN JUN 22 2008
NCC081-230053-
/O.CAN.KRAH.SV.W.0229.000000T0000Z-080623T0100Z/
GUILFORD NC-
843 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GUILFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3616 7926 3600 7926 3599 7927 3592 7927
3594 7952 3613 7949
TIME...MOT...LOC 0043Z 270DEG 16KT 3601 7943
$$
NCC001-230100-
/O.CON.KRAH.SV.W.0229.000000T0000Z-080623T0100Z/
ALAMANCE NC-
843 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL ALAMANCE COUNTY...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ALAMANCE...OR NEAR GRAHAM...MOVING EAST AT 18 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAW RIVER...
SWEPSONVILLE...SAXAPAHAW AND MEBANE.
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3616 7926 3600 7926 3599 7927 3592 7927
3594 7952 3613 7949
TIME...MOT...LOC 0043Z 270DEG 16KT 3601 7943
$$
WSS000
WWUS52 KRAH 230103
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT SUN JUN 22 2008
NCC001-230111-
/O.EXP.KRAH.SV.W.0229.000000T0000Z-080623T0100Z/
ALAMANCE NC-
901 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALAMANCE COUNTY
EXPIRED AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER...LOCALLY HEAVY RAIN WILL
CONTINUE ACROSS CENTRAL ALAMANCE COUNTY...AFFECTING TRAVEL ALONG
HIGHWAY 70 AND INTERSTATE 40/85. WATER LEVELS WILL LIKELY RISE
RAPIDLY ON THE CREEKS IN THE AREA.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3616 7926 3600 7926 3599 7927 3592 7927
3594 7952 3613 7949
TIME...MOT...LOC 0044Z 270DEG 16KT 3601 7942
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:20 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 22, 3:20 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT SUN JUN 22 2008 .SYNOPSIS... UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY... MINOR S/W LIFTING E-NE ACROSS THE REGION COUPLED WITH A POCKET OF UPPER DIVERGENCE SUPPLIED BY 75KT JET EXITING OFF THE DELMARVA WILL INTERACT WITH MOIST AND MODERATELY UNSTABLE AIR MASS TO SUPPORT SCATTERED CONVECTION ACROSS CENTRAL THROUGH LATE EVENING WITH CONVECTION DIMINISHING THEREAFTER. DUE TO DEEP WEAK W-SW FLOW THROUGH THE COLUMN...POTENTIAL FOR HEAVIER SHOWERS/STORMS TO LINGER OR TRAIN ACROSS THE SAME REGION. WILL MENTION LOCALLY HEAVY RAINFALL IN FORECAST TEXT. WILL ALSO INCLUDE MENTION OF PATCHY FOG LATE TONIGHT. LOW CONFIDENCE ON DENSE FOG POTENTIAL AS CLOUDS MAY NOT SCATTER AS EARLY AS LAST NIGHT. IF CLOUDS DISSIPATE EARLIER THAN ANTICIPATED...THEN AREAS OF DENSE FOG PROBABLE...ESPECIALLY OVER THE SOUTH AND EAST. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 305 PM SUNDAY... MONDAY AND MONDAY NIGHT: MODELS HAVE COME INTO DECENT AGREEMENT AND DEPICT SHARPENING OF L/W TROUGH ACROSS THE REGION LATE MON INTO MONDAY NIGHT AS STRONG S/W AIDED BY STRENGTHENING UPPER LEVEL JET DIGS INTO TROUGH. AFTERNOON HEATING WILL LIKELY TRIGGER ISOLATED TO SCATTERED CONVECTION OVER THE REGION WITH GREATEST COVERAGE IN THE COASTAL PLAIN WHERE AIR MASS SHOULD BE MORE MOIST/UNSTABLE. EXPECT BETTER ORGANIZED STORMS TO OCCUR MONDAY NIGHT WHEN BETTER DYNAMICS APPROACH FROM WEST. BEST MID LEVEL LAPSE RATES (6.5-7 DEG C/KM) OCCUR LATE MONDAY NIGHT AS WELL AS BEST LOW LEVEL CONFLUENCE AT 850 MB. COVERAGE SHOULD INCREASE INT EH EST AROUND SUNSET WITH SCATTERED STORMS PROGRESSING EWD DURING THE NIGHT. RAIN CHANCES SHOULD DIMINISH W-E TOWARD 12Z TUE. TUESDAY...WHILE L/W TROUGH WILL BE LOCATED ALOFT WITH ASSOCIATED COOL POOL...W-NW LOW AND MID LEVEL FLOW WILL ADVECT DRIER AIR INTO THE AREA. LACK OF A TRIGGER IN THE LOWER LAYERS OF ATMOSPHERE SUGGEST THAT ANY CONVECTION WILL BE ISOLATED AND CONFINED OT THE FAR E-NE SECTIONS OF THE FORECAST AREA. CONFIDENCE NOT HIGH ENOUGH TO MENTION IN FORECAST TEXT AT THIS TIME. TUESDAY NIGHT INTO WEDNESDAY NIGHT...L/W TROUGH LIFTS N-NE...ALLOWING BERMUDA HIGH TO EXTEND WWD INTO THE SOUTHERN U.S. THIS WILL RESULT IN A WARM WLY FLOW ACROSS REGION. ASSOCIATED SUBSIDENCE ALOFT WILL STABILIZE AIR MASS SO EXPECT NO CONVECTION AND JUST FEW/SCATTERED CUMULUS CLOUDS IN THE AFTERNOON. TEMPS THROUGH PERIOD WILL AVERAGE CLOSE TO OR SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY...AND 5 DEGREES ABOVE NORMAL WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 1215 PM SUNDAY... UPPER AIR PATTERN ACROSS THE REGION AT THE BEGINNING OF THE PERIOD PROJECTED TO BE FAIRLY TYPICAL OF EARLY SUMMER WITH AN ELONGATED UPPER LEVEL RIDGE ACROSS THE SOUTHERN U.S. AND THE JET STREAM STRETCHING ALONG THE U.S./CANADIAN BORDER. THIS TYPE OF REGIME USUALLY SPELLS VERY WARM CONDITIONS ACROSS CENTRAL NC WITH ONLY ISOLATED AFTERNOON/EARLY EVENING CONVECTION. THICKNESSES SUPPORT MAX TEMPS 3-5 DEGREES ABOVE NORMAL SO APPEARS NEAR 90/LOWER 90S CAN BE EXPECTED THU AND FRI. MODEL GUIDANCE BEGINS TO DIVERGE DUE TO DIFFERING SOLUTIONS CONCERNING AMPLIFICATION OF S/WS IN THE JET STREAM. OVER OUR REGION...APPEARS THAT ANY CHANGES WILL BE EITHER SUBTLE OR SLOW TO EVOLVE. MODELS CONTINUE TO HINT AT BETTER/DEEPER MOISTURE BY THE WEEKEND WHICH MAY LEAD TO AN INCREASE IN AFTERNOON/EVENING CONVECTION. FOR NOW WILL NUDGE POPS UP TO SMALL CHANCE SATURDAY AFTERNOON/EVENING AND KEEPS POPS SUNDAY NO MORE THAN SLIGHT CHANCE. WILL FORECAST MAX TEMPS NEXT WEEKEND CLOSE TO NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... AFTERNOON CONVECTION WILL BE MOVING OFF THE WESTERN SLOPES EARLY THIS AFTERNOON WITH THUNDER REACHING INT/GSO VICINITY TOWARDS 300 PM. MEANWHILE... INSTABILITY IS IMPRESSIVE AND SCATTERED CONVECTION WILL BE ON THE INCREASE ACROSS THE REMAINDER OF THE AREA AS CONVECTIVE TEMPERATURE OF 84-85 IS ACHIEVED. SHOWER COVERAGE IS SUFFICIENT TO WARRANT INCLUSION IN THE TAFS...BUT DO NOT HAVE STRONG CONFIDENCE IN TSRA COVERAGE AND TIMING AT THIS POINT. ACTIVITY WILL BE ON THE WANE QUICKLY AFTER SUNSET...AND EXPECT PATCHY IFR CLOUDINESS AND FOG AFTER MIDNIGHT...ESPECIALLY IN THE EAST WHERE THE AIRMASS WILL BE MORE MOIST. STRONG UPPER TROF AND ASSOCIATED FRONT WILL BE MOVING ACROSS THE AREA...SPARKING MORE CONVECTION DURING MAX HEATING TOMORROW. BEST UPPER DYNAMICS WILL BE VERY LATE IN THE DAY AND INTO THE OVERNIGHT. EXPECT MORE ORGANIZATION WITH MONDAY STORMS...A LINE OF STORMS PRODUCING VERY STRONG WINDS IS POSSIBLE IN THE 00Z-06Z TIME FRAME. IN THE LONGER RANGE...UPPER TROF WILL BE MOVING OFFSHORE TUESDAY WITH HIGH PRESSURE BUILDING OVER THE EASTERN CONUS. EXPECT MOSTLY CLEAR SKIES...VFR CONDITIONS...THROUGH LATE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...MLM
Hazardous weather outlook, Jun 22, 8:02 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 802 PM EDT SUN JUN 22 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 802 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL GRADUALLY DIMINISH THROUGH 12 MIDNIGHT. THE STORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON THROUGH LATE MONDAY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF HIGHWAY 1...INCLUDING THE TRIANGLE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS THIS EVENING AND AGAIN ON MONDAY.
In the hours before
Local storm report, Jun 22, 6:55 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 1 N GREENSBORO 36.10N 79.83W
06/22/2008 E0.75 INCH GUILFORD NC TRAINED SPOTTER
PENNY SIZE HAIL REPORTED ON THE NORTH SIDE OF GREENSBORO.
&&
BSDLocal storm report, Jun 22, 6:59 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 WNW GREENSBORO 36.09N 79.89W
06/22/2008 E0.75 INCH GUILFORD NC BROADCAST MEDIA
PENNY SIZE HAIL REPORTED NEAR GUILFORD COLLEGE IN WEST
GREENSBORO.
&&
BSDSpecial weather statement, Jun 22, 7:04 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 704 PM EDT SUN JUN 22 2008 NCZ007>011-023>028-040-230030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...BURLINGTON...CHAPEL HILL...DURHAM... LOUISBURG...NASHVILLE...ROCKY MOUNT...PITTSBORO 704 PM EDT SUN JUN 22 2008 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN THROUGH 830 PM... SCATTERED THUNDERSTORMS WITH OCCASIONAL LIGHTNING...SMALL HAIL...AND OCCASIONAL LIGHTNING STRIKES WILL AFFECT SECTIONS OF THE NORTHERN PIEDMONT AND THE NORTHERN COASTAL PLAIN THROUGH 830 PM. SOME OF THE HEAVIEST RAINFALL WILL OCCUR FROM FEARRINGTON IN CHATHAM COUNTY THROUGH CARRBORO AND CHAPEL HILL IN ORANGE COUNTY...THROUGH DURHAM....THEN FROM WAKE FOREST AND ROLESVILLE...THROUGH NASHVILLE...ROCKY MOUNT AND ENFIELD. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES IN LESS THAN AN HOUR CAN BE EXPECTED. THIS TYPE OF RAIN WILL QUICKLY FLOOD POOR DRAINAGE AREAS AS WELL AS CAUSE EXTENSIVE PONDING OF WATER ON ROADWAYS. PEA SIZE HAIL AND INFREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THE STRINGER STORMS. THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY AFTER 830 PM.
Local storm report, Jun 22, 7:22 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 SE GREENSBORO 36.07N 79.82W
06/22/2008 E0.88 INCH GUILFORD NC TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON THE SOUTHEAST SIDE OF
GREENSBORO.
&&
BSDSpecial weather statement, Jun 22, 7:32 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 732 PM EDT SUN JUN 22 2008 NCZ038-073-230030- DAVIDSON-STANLY- 732 PM EDT SUN JUN 22 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DAVIDSON AND STANLY COUNTIES THROUGH 830 PM EDT... AT 732 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM HARRISBURG TO KANNAPOLIS...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS WILL MOVE EAST ACROSS STANLY AND SOUTHERN DAVIDSON COUNTIES. THE STRONG THUNDERSTORMS WILL BE NEAR FINGER AROUND 755 PM EDT...PLYLER...RICHFIELD AND HIGH ROCK AROUND 805 PM EDT...NEW LONDON AROUND 810 PM EDT...ALBEMARLE AROUND 815 PM EDT...BADIN AND DENTON AROUND 825 PM EDT. GUSTY WINDS VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JO
Special weather statement, Jun 22, 7:55 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 755 PM EDT SUN JUN 22 2008 NCZ023-230100- ALAMANCE- 755 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ALAMANCE COUNTY THROUGH 900 PM EDT... AT 755 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ELON COLLEGE...OR ABOUT 11 MILES WEST OF BURLINGTON... MOVING EAST AT 18 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELON COLLEGE... ALAMANCE...GLEN RAVEN...BURLINGTON...GRAHAM...GRAHAM. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:29 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 51 min |
| Jun 22, 9:09 PM EDT | Areal Flood Advisory | RAH | Alamance | 96 min |
| Jun 22, 10:22 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 5 more | 3 hr |
| Jun 22, 11:37 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jun 23, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 50 min |
| Jun 23, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 41 min |
| Jun 23, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 44 min |
| Jun 23, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 49 min |
| Jun 23, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 64 min |
| Jun 23, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.